Alert archive / Kentucky / Freeze Warnings in 2018
Freeze Warning 1, NWS Charleston, WV
NWS Charleston, WV issued this freeze warning at Apr 4, 2018, 2:18 PM EDT for 4 counties in Kentucky. It took effect at Apr 5, 2018, 2:00 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2018, 2:18 PM EDT (18:18 UTC)
- In effect from
- Apr 5, 2018, 2:00 AM EDT
- Expired
- Apr 5, 2018, 10:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS Charleston, WV
Counties Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY
The radar
The Jackson,KY radar (KJKL), 91 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 6.3 hours before the alert went out and 331 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 858 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- -91 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this freeze warning went out at Apr 4, 10:35 AM EDT, 3 hours 43 minutes earlier.
Area forecast discussion, Apr 4, 10:35 AM EDT, 3 hours 43 minutes before
Area Forecast Discussion
National Weather Service Charleston WV
1035 AM EDT Wed Apr 4 2018
.SYNOPSIS...
High pressure builds into the area today, but tight pressure
gradient will make for gusty winds. Another cold front pushes
southeast Friday and Friday night.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 1035 AM Wednesday...
Added scattered snow showers across southeast Ohio today and
bumped up winds a bit. I also reworked hourly temperature grids
to better capture the non diurnal trace for today.
As of 330 AM Wednesday...
Cold front will be coming through the region this morning and as
of 330 am the front was just entering SE Ohio. Heavy rain and
thunderstorms out ahead of the front will be pushing to our east
within the next 2 to 3 hours, with only some showers in the
mountains lingering in the mountains after sunrise. Behind the
front, high pressure will be building in, but winds will be
quite gusty with CAA and tight gradient. Have issued a wind
advisory for the the mountains in Randolph and Pocahontas
through 7 pm this evening.
Non-diurnal trend for temperatures today with much colder air
filtering in through the day. Tonight skies will clear and
temperatures will drop into the 20s, with teens in the mountain
valleys. May see a few isolated snow showers in the mountains
with NW upslope flow, but current guidance is indicating not
much moisture from the Great Lakes making it into our area, so
expecting very little to no accumulations.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
As of 400 AM Wednesday...
High pressure Thursday slides east allowing southwest flow to
lift a warm front Thursday night. Temperatures will gradually warm
up, but will remain below normal through the period.
Temperatures should be warm enough to produce liquid pcpn ahead
of the next cold front Thursday night. However, snow showers can
not be ruled out over the northeast mountains Thursday night.
The cold front will cross the area from west to east Friday and
Friday night. Have chance PoPs increasing to likely just ahead
and along the cold front.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
As of 400 AM Wednesday...
By early Saturday, the cold front will be east of the
Appalachians as a high pressure crosses the area through Sunday.
Northerly flow will keep temperatures in the cold side with lows
to mid 40s lowlands ranging to mid 30s higher elevations
Saturday with lows plummeting into the mid 20s Saturday night.
A quick high pressure will provide dry and cool weather Sunday,
before the next system approaches Sunday night into Monday.
&&
.AVIATION /15Z WEDNESDAY THROUGH SUNDAY/...
As of 650 AM Wednesday...
By 12Z the cold front will be passed our area, but some MVFR
ceilings in its wake with gusty west-northwest winds. Conditions
will improve through the day with skies clearing by this evening
as high pressure builds in.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z THURSDAY...
FORECAST CONFIDENCE: Medium.
ALTERNATE SCENARIOS: Timing of when MVFR ceilings will lift may
differ than the forecast.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 15 16 17 18 19 20 21 22 23 00 01 02
EDT 1HRLY 11 12 13 14 15 16 17 18 19 20 21 22
CRW CONSISTENCY M H H H H H H H H H H M
HTS CONSISTENCY M H H H H H H H H H H M
BKW CONSISTENCY H M M H H H H H H H H L
EKN CONSISTENCY L L M M H H H H L H L L
PKB CONSISTENCY M H H H H H H H H H H M
CKB CONSISTENCY L M H H H H H H H H H M
AFTER 12Z THURSDAY...
No widespread IFR conditions are anticipated.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Wind Advisory until 1 PM EDT this afternoon for WVZ010-011-020-
031.
Wind Advisory until 7 PM EDT this evening for WVZ032-040-
523>526.
OH...Wind Advisory until 1 PM EDT this afternoon for OHZ066-067-076.
KY...None.
VA...None.
&&
SYNOPSIS...ARJ/MPK
NEAR TERM...MPK/30
SHORT TERM...ARJ
LONG TERM...ARJ
AVIATION...MPKHazardous weather outlook, Apr 4, 3:15 AM EDT, 11 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 315 AM EDT Wed Apr 4 2018 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-039-040-515>522-525-050715- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne- Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha- Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton- Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Northwest Randolph- 315 AM EDT Wed Apr 4 2018 This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio, southwest Virginia and much of West Virginia. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. WVZ523-524-526-050715- Northwest Pocahontas-Southeast Pocahontas-Southeast Randolph- 315 AM EDT Wed Apr 4 2018 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of northeast West Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Apr 4, 12:56 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1256 PM EDT WED APR 04 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 AM TSTM WND DMG WAR 37.30N 81.68W
04/04/2018 MCDOWELL WV OTHER FEDERAL
MULTIPLE LARGE TREES UPROOTED ALONG RIVER WITH LARGE
LIMBS AND SMALLER TREES DOWN IN THE AREA
&&
EVENT NUMBER RLX1801433
MECLocal storm report, Apr 4, 1:21 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
121 PM EDT WED APR 04 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 AM TSTM WND DMG 4 SW WELCH 37.39N 81.63W
04/04/2018 MCDOWELL WV DEPT OF HIGHWAYS
DOH REPORTS WIDESPREAD WIND DAMAGE...TREES DOWN...
ACROSS MOST OF COUNTY INCLUDING US 52, WV 16, WV 83, WV
161, CR 1, CR 3, CR 7.
&&
EVENT NUMBER RLX1801434
MECLocal storm report, Apr 4, 1:30 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON WV
130 PM EDT WED APR 04 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0853 PM TSTM WND GST 6 E POINT PLEASANT 38.85N 82.02W
04/03/2018 M63 MPH MASON WV TRAINED SPOTTER
TRAINED SPOTTER MEASURED GUST BEFORE LOSING POWER.
&&
CORRECTED EVENT TIME
EVENT NUMBER RLX1801431
MECLocal storm report, Apr 4, 1:35 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
135 PM EDT WED APR 04 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0154 AM TSTM WND DMG CLINTWOOD 37.15N 82.46W
04/04/2018 DICKENSON VA 911 CALL CENTER
TREES DOWN. POWER OUTAGES. SEVERAL TREES DOWN
THROUGHOUT THE COUNTY.
&&
EVENT NUMBER RLX1801435
ARBLocal storm report, Apr 4, 1:37 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
137 PM EDT WED APR 04 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 AM TSTM WND DMG GRUNDY 37.28N 82.10W
04/04/2018 BUCHANAN VA 911 CALL CENTER
TREES DOWN IN TOWN.
&&
EVENT NUMBER RLX1801436
ARBLocal storm report, Apr 4, 1:38 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
138 PM EDT WED APR 04 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0224 AM TSTM WND DMG WHITEWOOD 37.24N 81.86W
04/04/2018 BUCHANAN VA 911 CALL CENTER
SEVERAL TREES DOWN IN THE AREA.
&&
EVENT NUMBER RLX1801437
ARBThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 8:15 PM EDT | Severe Thunderstorm Warning | RLX | Mason | 45 min |
| Apr 3, 8:42 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Mason | 33 min |
| Apr 3, 10:06 PM EDT | Special Weather Statement | RLX | Doddridge, Harrison | 24 min |
| Apr 3, 10:13 PM EDT | Severe Thunderstorm Warning | RLX | Doddridge, Harrison | 34 min |
| Apr 3, 11:37 PM EDT | Severe Thunderstorm Warning | RLX | Wayne | 23 min |
| Apr 4, 12:46 AM EDT | Special Weather Statement | RLX | Lincoln | 29 min |
| Apr 4, 12:57 AM EDT | Special Weather Statement | RLX | Wayne | 33 min |
| Apr 4, 1:29 AM EDT | Special Weather Statement | RLX | Boone, Kanawha, Logan, Mingo | 31 min |
| Apr 4, 1:35 AM EDT | Severe Thunderstorm Warning | RLX | Mingo | 55 min |
| Apr 4, 1:57 AM EDT | Special Weather Statement | RLX | Braxton, Clay | 63 min |
| Apr 4, 2:07 AM EDT | Special Weather Statement | RLX | Fayette | 23 min |
| Apr 4, 2:09 AM EDT | Special Weather Statement | RLX | Fayette | 21 min |
| Apr 4, 2:16 AM EDT | Severe Thunderstorm Warning | RLX | Boone, Logan, McDowell, Mingo, Wyoming | 29 min |
| Apr 4, 2:51 AM EDT | Special Weather Statement | RLX | Fayette, Raleigh, Wyoming | 24 min |
| Apr 4, 3:00 AM EDT | Special Weather Statement | RLX | Barbour, Randolph, Upshur, Webster | 60 min |
| Apr 4, 3:14 AM EDT | Wind Advisory | RLX | Barbour, Doddridge, Harrison, Pleasants, Pocahontas, Randolph and 2 more | 16 hr |
| Apr 4, 5:46 AM EDT | Special Weather Statement | RLX | Clay | 44 min |
| Apr 4, 10:59 AM EDT | River Flood Warning | RLX | Pleasants, Wood | 62 hr |
| Apr 4, 10:59 AM EDT | River Flood Warning | RLX | Wood | 50 hr |
| Apr 4, 10:59 AM EDT | River Flood Warning | RLX | Jackson, Wood | 3 days |
| Apr 4, 10:59 AM EDT | River Flood Warning | RLX | Mason | 3 days |
| Apr 4, 10:59 AM EDT | River Flood Warning | RLX | Mason | 3 days |
| Apr 4, 11:21 AM EDT | Areal Flood Warning | RLX | Pleasants, Wood | 15 hr |
| Apr 4, 1:56 PM EDT | River Flood Warning | RLX | Mason | 63 hr |
| Apr 3, 11:47 PM EDT | River Flood Warning | RLX | Athens | 54 hr |
| Apr 4, 3:45 AM EDT | Areal Flood Warning | RLX | Athens, Meigs, Morgan, Vinton, Washington | 36 hr |
| Apr 4, 4:48 AM EDT | River Flood Warning | RLX | Morgan, Washington | 24 hr |
| Apr 4, 6:22 AM EDT | Areal Flood Warning | RLX | Morgan, Washington | 6 hr |
Nearby
Freeze Warnings in Kentucky, 2018Every freeze warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.